Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 9, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 18, 2013, 8:03 AM CDT for Madison County, Warren County, Iowa. It took effect at Apr 18, 2013, 10:05 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2013, 8:03 AM CDT (13:03 UTC)
- In effect from
- Apr 18, 2013, 10:05 AM CDT
- Expired
- Apr 19, 2013, 7:20 PM CDT
- In force
- 33 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle River near Indianola (IDNI4). The gauge peaked at 22.70 ft at Apr 18, 2013, 5:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
046 WGUS43 KDMX 181303 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 803 AM CDT THU APR 18 2013 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...MIDDLE RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-191303- /O.NEW.KDMX.FL.W.0009.130418T1505Z-130420T0020Z/ /IDNI4.1.ER.130418T1505Z.130418T1800Z.130419T0020Z.NO/ 803 AM CDT THU APR 18 2013 ...FLOOD WARNING IN EFFECT UNTIL THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL THIS EVENING. * AT 7:15 AM THURSDAY THE STAGE WAS 22.4 FEET. * FLOOD STAGE IS 23.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 23.6 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 23.0 FEET...WATER AFFECTS SEVERAL RURAL COUNTY ROADS. && LAT...LON 4149 9338 4151 9347 4138 9379 4134 9379 4139 9353 $$ ZOGG
3 follow-up statements
073 WGUS83 KDMX 181454 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 954 AM CDT THU APR 18 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...MIDDLE RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-191454- /O.EXT.KDMX.FL.W.0009.130418T1800Z-130419T1800Z/ /IDNI4.1.ER.130418T1800Z.130418T1800Z.130418T1800Z.NO/ 954 AM CDT THU APR 18 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL THIS AFTERNOON. * AT 9:15 AM THURSDAY THE STAGE WAS 22.5 FEET. * FLOOD STAGE IS 23.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 23.0 FEET...WATER AFFECTS SEVERAL RURAL COUNTY ROADS. && LAT...LON 4149 9338 4151 9347 4138 9379 4134 9379 4139 9353 $$ ZOGG
160 WGUS83 KDMX 182022 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CDT THU APR 18 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...MIDDLE RIVER...CEDAR CREEK...THOMPSON RIVER...CHARITON RIVER...SOUTH FORK CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...APPANOOSE...DECATUR... MADISON...MAHASKA...MARION...WARREN...WAYNE ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...CHARITON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...MAHASKA... WAPELLO...WAYNE RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-192022- /O.CON.KDMX.FL.W.0005.000000T0000Z-130420T1415Z/ /EDYI4.1.ER.130418T0556Z.130419T0000Z.130419T1415Z.NO/ 322 PM CDT THU APR 18 2013 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FRIDAY MORNING. * AT 2:15 PM THURSDAY THE STAGE WAS 64.4 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 65.3 FEET THIS EVENING. GO BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 63.8 FEET...EXTENSIVE LOWLAND FLOODING OCCURS ALONG US 63 SOUTH OF EDDYVILLE. SOME GRAVEL ROADS FLOOD. && LAT...LON 4111 9251 4124 9269 4133 9287 4124 9287 4108 9258 $$ IAC179-192022- /O.CON.KDMX.FL.W.0006.000000T0000Z-000000T0000Z/ /OTMI4.2.ER.130418T0049Z.130419T0600Z.000000T0000Z.NO/ 322 PM CDT THU APR 18 2013 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL FURTHER NOTICE. * AT 2:50 PM THURSDAY THE STAGE WAS 15.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 16.4 FEET AFTER MIDNIGHT TONIGHT...THEN BEGIN FALLING. * IMPACT...AT 15.0 FEET...FLOODING OCCURS IN RURAL AREAS BOTH UPSTREAM AND DOWNSTREAM OF OTTUMWA. && LAT...LON 4108 9258 4111 9251 4095 9218 4090 9218 4090 9229 $$ IAC121-181-192022- /O.EXT.KDMX.FL.W.0009.000000T0000Z-130420T0009Z/ /IDNI4.1.ER.130418T2302Z.130419T0000Z.130419T0009Z.NO/ 322 PM CDT THU APR 18 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL THIS EVENING. * AT 1:15 PM THURSDAY THE STAGE WAS 22.6 FEET. * FLOOD STAGE IS 23.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 23.1 FEET THIS EVENING. GO BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 23.0 FEET...WATER AFFECTS SEVERAL RURAL COUNTY ROADS. && LAT...LON 4149 9338 4151 9347 4138 9379 4134 9379 4139 9353 $$ IAC123-125-192022- /O.EXT.KDMX.FL.W.0008.000000T0000Z-130420T0920Z/ /BSSI4.2.ER.130418T0815Z.130418T1645Z.130419T0920Z.NO/ 322 PM CDT THU APR 18 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL EARLY FRIDAY MORNING. * AT 2:15 PM THURSDAY THE STAGE WAS 30.0 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 29.0 FEET...WATER APPROACHES THE UNDERSIDE OF THE IOWA 156 BRIDGE. && LAT...LON 4116 9300 4116 9287 4124 9280 4129 9285 4127 9291 $$ IAC053-192022- /O.EXT.KDMX.FL.W.0002.000000T0000Z-130421T1607Z/ /DVSI4.1.ER.130417T2315Z.130418T1900Z.130420T1607Z.NO/ 322 PM CDT THU APR 18 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY SATURDAY... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND RIVER...TO THE IOWA-MISSOURI BORDER. * UNTIL MIDDAY SATURDAY. * AT 3:00 PM THURSDAY THE STAGE WAS 16.6 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE MIDDAY SATURDAY. && LAT...LON 4089 9401 4079 9401 4058 9388 4058 9373 4089 9389 $$ IAC117-185-192022- /O.CON.KDMX.FL.W.0003.000000T0000Z-130420T0936Z/ /CHTI4.1.ER.130418T0707Z.130418T1630Z.130419T0936Z.NO/ 322 PM CDT THU APR 18 2013 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN RESERVOIR. * UNTIL EARLY FRIDAY MORNING. * AT 2:45 PM THURSDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 19.5 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 19.8 FEET...450TH STREET FLOODS. && LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331 $$ IAC007-192022- /O.EXT.KDMX.FL.W.0004.000000T0000Z-130420T0602Z/ /MOLI4.2.ER.130418T0755Z.130419T0000Z.130419T0602Z.NO/ 322 PM CDT THU APR 18 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR MOULTON...OR FROM RATHBUN DAM...TO SHOAL CREEK NEAR LIVONIA...MISSOURI. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 2:45 PM THURSDAY THE STAGE WAS 36.5 FEET. * FLOOD STAGE IS 36.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 37.1 FEET THIS EVENING. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 35.5 FEET...WATER AFFECTS 285TH AVENUE NEAR SEDAN BOTTOMS...OR JUST EAST OF THE INTERSECTION OF 285TH AVENUE AND 570TH STREET. && LAT...LON 4059 9264 4059 9283 4082 9291 4084 9286 $$ IAC007-185-192009- /O.EXT.KDMX.FL.W.0007.000000T0000Z-130419T2009Z/ /PRMI4.1.ER.130418T0619Z.130418T1330Z.130418T2009Z.NO/ 322 PM CDT THU APR 18 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY...OR FROM JACKSON CREEK NEAR CORYDON...TO RATHBUN RESERVOIR. * UNTIL LATE THIS AFTERNOON. * AT 2:45 PM THURSDAY THE STAGE WAS 25.3 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 24.0 FEET...WATER THREATENS THE SOUTH APPROACH TO THE 200TH STREET BRIDGE AND NEARS THE UNDERSIDE OF THE BRIDGE ITSELF. && LAT...LON 4090 9310 4090 9331 4079 9331 4076 9310 $$
142 WGUS83 KDMX 190133 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 833 PM CDT THU APR 18 2013 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...MIDDLE RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-190203- /O.CAN.KDMX.FL.W.0009.000000T0000Z-130420T0009Z/ /IDNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 833 PM CDT THU APR 18 2013 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * AT 8:15 PM THURSDAY THE STAGE WAS 22.2 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 22.8 FEET. FALL TO 11.7 FEET SATURDAY MORNING. * IMPACT...AT 22.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS. && LAT...LON 4149 9338 4151 9347 4138 9379 4134 9379 4139 9353 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:49 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 18, 6:49 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 649 AM CDT THU APR 18 2013 ...UPDATED AVIATION DISCUSSION... .SHORT TERM.../TODAY/ ISSUED AT 414 AM CDT THU APR 18 2013 STRONG LOW PRESSURE SYSTEM CENTERED OVER NORTHERN MISSOURI WILL CONTINUE TO TRACK NORTHEAST TODAY ACROSS SOUTHEAST IOWA AND INTO NORTHERN ILLINOIS/SOUTHERN WISCONSIN. MODELS ARE IN GREAT AGREEMENT WITH TIMING AND LOCATION OF THE SURFACE LOW AND LEANED TOWARD A BLEND OF THE NAM/SREF FOR DETAIL. LARGE SCALE FORCING AND ISENTROPIC LIFT SHIFT NORTH AND EAST THROUGH THE MORNING PLACING THE BULK OF THE PRECIPITATION ACROSS NORTHERN IOWA TODAY. STRONG FRONTOGENETICAL FORCING BETWEEN 650-600MB SETS UP ACROSS FAR NORTHWEST IOWA AND SOUTHWEST MINNESOTA...BARELY TAPPING INTO EMMET COUNTY BY 18Z TODAY. STILL A LARGE WARM LAYER ALOFT COMBINED WITH A SMALL LAYER BELOW FREEZING NEAR 900MB...WHICH MAY LEAD TO PERIODIC SLEET THROUGH THE MORNING HOURS ACROSS NORTHERN IOWA. LOW CONFIDENCE WITH FZRA POTENTIAL AS SURFACE TEMPS LOOK TO REMAIN NEAR OR SLIGHTLY ABOVE FREEZING THROUGH MUCH OF THE MORNING BEFORE THE STRONG CAA ALOFT DEVELOPS BY THIS AFTERNOON. GROUND/ROAD TEMPS ARE TOO WARM FOR ANY SIGNIFICANT FZRA AS WELL. THE TRANSITION FROM RAIN/SLEET TO ALL SNOW LOOKS TO BE BY 21Z FROM MCW TO EST...WITH EST AREA LIKELY TO SEE SNOW FIRST. VERY LOW SNOW RATIOS THIS AFTERNOON AND NOT ANTICIPATING MUCH SNOW TO PILE UP ACROSS NORTHWEST IOWA. FURTHER SOUTH...WITH THE STRONGER FORCING AND BEST MOISTURE SHIFTING INTO NORTHERN AND EASTERN IOWA AND WILL SEE POPS DIMINISHING THROUGHOUT THE DAY. CAA DEVELOPS DURING THE AFTERNOON AND HAVE MENTION OF RAIN/SNOW ACROSS THE WEST TO SOUTHWEST LATE THIS MORNING AND THROUGH THE AFTERNOON. .LONG TERM.../TONIGHT THROUGH WEDNESDAY/ ISSUED AT 414 AM CDT THU APR 18 2013 SNOW SHOULD BE ONGOING AT THE BEGINNING OF THE PERIOD NW...BUT SIGNIFICANT DEEPER FORCING SHOULD BE DEPARTING INTO MN AND NRN WI AT THE SAME TIME KEEPING ACCUMULATIONS DOWN. ADDITIONAL ACCUMULATIONS DURING THE EVENING SHOULD BE AROUND AN INCH OR LESS WITH STORM TOTAL AMOUNTS FROM A DUSTING NORTHERN THIRD TO JUST OVER TWO INCHES FAR NW TOWARD ESTHERVILLE. LIGHT SNOW MAY THEN LINGER INTO THE OVERNIGHT HOURS AND POSSIBLY EARLY FRIDAY BUT THIS WOULD BE INCONSEQUENTIAL WITH NO ACCUMS. TEMPS WOULD WARM SUFFICIENTLY TO FLIP THE PRECIP TYPE TO A RAIN SNOW MIX SHORTLY AFTER SUNRISE AS WELL...IF ANYTHING EVEN REMAINS BY THAT TIME. COOL HIGH PRESSURE WILL THEN SETTLE INTO THE MO AND MS RIVER VALLEYS FOR LATE FRIDAY AND INTO SATURDAY MORNING WITH WHAT LOOKS TO BE OUR ONLY BRIEF BREAK FROM PRECIP MENTION THROUGH THE REMAINDER OF THE FORECAST. WEAK WARM ADVECTION DEVELOPS BY LATE SATURDAY AND INTO SATURDAY NIGHT AND MAY BRING AREAS OF LIGHT RAIN. SHORT WAVES WILL THEN CONTINUE TO CARVE OUT CENTRAL CONUS LONG WAVE TROUGH WITH VARIED DEGREES OF HIGH PLAINS LOW PRESSURE REFLECTION INTO EARLY NEXT WEEK. THIS WILL KEEP CHANCES FOR LIGHT RAIN TO THE FORECAST TO END THE WEEKEND BEFORE THE LONG WAVE TROUGH MATURES AND EVENTUALLY SWINGS SURFACE LOW PRESSURE FROM THE SOUTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY. THIS WILL TAKE A SIMILAR TRACK TO THE CURRENT SYSTEM...BUT SOMEWHAT WEAKER WITH LESS IN THE WAY OF INSTABILITY AND PRECIPITATION. COULD SEE SOME THUNDER MONDAY OR MONDAY NIGHT...BUT NOTHING THAT WOULD CAUSE MUCH IN THE WAY OF SEVERE WEATHER. COULD SEE SOME MODERATE RAINFALL AS WELL WITH WARM ADVECTION SURGE LATE MONDAY...ESPECIALLY FAR SOUTH AND EAST BUT NOTHING LIKE THE FLOODING RAINS OF YESTERDAY AND OVERNIGHT. LIGHT CHANCES LINGER INTO WED...BUT THIS IS PRIMARILY DUE TO STRONGER NW FLOW SHORT WAVE DEPICTED BY THE 00Z GFS. QUICK LOOK AT THE 00Z ECMWF DOES NOT SHOW THIS AND SUGGESTS DRIER SO WED LOW POPS MAY NEED TO BE LOWERED FURTHER OR REMOVED ALTOGETHER IN LATER FORECAST CYCLES. THE OUTLOOK THROUGH NEXT WEEKEND CALLS FOR CONTINUED COOL NW UPPER FLOW WITH NO SIGN OF TEMPERATURE TURN AROUND AS OF YET. && .AVIATION...18/12Z ISSUED AT 641 AM CDT THU APR 18 2013 IFR/LIFR CIGS ARE FORECAST TO CONTINUE THROUGH MUCH OF THE FORECAST PERIOD AS LOW LEVEL MOISTURE REMAINS PERSISTENT UNTIL FRIDAY MORNING. VERY STRONG NORTHWEST WINDS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO FRIDAY. VIS WILL GENERALLY REMAIN VFR TO MVFR...WITH MCW TO FOD POSSIBLE SEEING IFR VIS WITH SNOW LATE TONIGHT INTO FRIDAY MORNING. LOW CONFIDENCE WITH THE MENTION ATTM. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 AM CDT FRIDAY FOR EMMET. && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...PODRAZIK
Hazardous weather outlook, Apr 18, 6:17 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 617 AM CDT THU APR 18 2013 IAZ017-025>028-035>039-044>050-057>062-070>075-081>086-092>097- 191100- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 617 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL LOCATIONS ACROSS SOUTHERN IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING AND A FEW FLOOD WARNINGS MAY LINGER AT A FEW SITES ACROSS SOUTHERN IOWA INTO FRIDAY. A FEW THUNDERSTORMS MAY ALSO RETURN AROUND MONDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ005>007-015-016-023-024-033-034-191100- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC- CALHOUN- 617 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT RAIN WILL MIX WITH LIGHT SNOW AND SLEET BEFORE SWITCHING TO ALL LIGHT SNOW LATER TODAY. ANY ACCUMULATIONS WOULD BE MINOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ004-191100- EMMET- 617 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR NORTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW AND SLEET REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER ICE AND SNOW REPORTS ARE ALWAYS APPRECIATED. SMALL
In the hours before
Local storm report, Apr 18, 6:56 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN BONDURANT 41.69N 93.46W
04/18/2013 M3.14 INCH POLK IA CO-OP OBSERVER
24-HOUR TOTAL ENDING AT 7AM
0655 AM HEAVY RAIN BROOKLYN 41.73N 92.44W
04/18/2013 M3.32 INCH POWESHIEK IA CO-OP OBSERVER
24-HOUR TOTAL ENDING AT 7AM
&&
PODRAZIKLocal storm report, Apr 18, 7:00 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
700 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM HEAVY RAIN HARCOURT 42.26N 94.18W
04/18/2013 M1.65 INCH WEBSTER IA CO-OP OBSERVER
24-HOUR TOTAL ENDING AT 7AM
&&
PODRAZIKLocal storm report, Apr 18, 7:06 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ESE WAUKEE 41.59N 93.83W
04/18/2013 M3.18 INCH DALLAS IA TRAINED SPOTTER
24-HOUR TOTAL
&&
PODRAZIKLocal storm report, Apr 18, 7:48 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN TRIPOLI 42.81N 92.26W
04/18/2013 M1.38 INCH BREMER IA CO-OP OBSERVER
&&
DEROYLocal storm report, Apr 18, 7:50 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
750 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LORIMOR 41.13N 94.06W
04/18/2013 M3.60 INCH UNION IA CO-OP OBSERVER
&&
DEROYLocal storm report, Apr 18, 7:57 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN GRIMES 41.66N 93.79W
04/18/2013 E2.74 INCH POLK IA CO-OP OBSERVER
&&
DEROYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:28 PM CDT | Winter Weather Advisory | DMX | Emmet | 33 hr |
| Apr 17, 8:08 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 52 hr |
| Apr 17, 8:09 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 6 hr |
| Apr 17, 10:48 PM CDT | Flash Flood Warning | DMX | Taylor | 6 hr |
| Apr 18, 12:32 AM CDT | Areal Flood Warning | DMX | Decatur, Ringgold | 3 hr |
| Apr 18, 1:59 AM CDT | Areal Flood Warning | DMX | Appanoose, Davis, Lucas, Mahaska, Marion, Monroe and 2 more | 24 hr |
| Apr 18, 3:03 AM CDT | Areal Flood Warning | DMX | Clarke, Decatur, Lucas, Mahaska, Marion, Warren | 24 hr |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.